Aa
Aa
A
A
A
Close
Avatar universal

Hemolytic Anemic Cannabalism?

  Well, I hadn't had an HGB test, for 10 weeks, but at 18 weeks I had been 9.1
When I found out I was that low, I reduced my Ribaviran and began to feel GREAT...so great that I began riding my bike again. I did notice, if I rode too high in up the hill, that I did feel like I might be dying...but I thought perhaps I was just a tad out of shape.
   Last week, while still waiting for my EOT labs, I began watching a show about cannabalism. Instead of being reviled by depictions of people cracking open human bones, and eating out the bloody marrow, I instead found the whole scene very appetizing, and found myself licking my chops. At that point it did occur to me, that perhaps I still was quite anemic
   So, when my 28 wk eot labs came back with my HGB at 8.9, I was not at all surprised!
But please everyone, dont worry;  I have been clean and sober, from my "bath-salts" habit, for 13 yrs now, so there will be no face-eating incidents to be reported,  from the San Francisco Bay Area~
   P.S~  I am joking around about my hemolytic anemia, as I am giddy to be EOT, for a week now, but it is really not such a funny subject, and it can actually be dangerous, especially for those who have heart problems or high blood pressure. My advice to any on here who are still suffering from it, is to take it very easy.
   I just found it interesting that the riba reduction made me feel so much better, and even my face looked much
less grey, and yet, my HGB continued to drop after the reduction.  Because I was feeling so much better, my Doctor decided to let me go off my weekly Procrit shots, which I had taken, from week 9 until week 19.
    It looks like the Procrit had been doing it's job, at keeping me above the 9 mark (thus avoiding a blood transfusion), after-all
5 Responses
Sort by: Helpful Oldest Newest
2004810 tn?1365153611
Hi! So nice to hear you feel better. You had EOT one month after me. About 4 weeks after EOT I went for a holiday and we took a trip up in the mountains by car. I suddenly felt very ill, like I couldn't get enough oxygen. My hands and then my arms felt numb, I started sweating in my hands and went totaly white in the face. My husband drove fast to get down to a lower altitude. That was pretty scary and it took some time to recover from that...I got quite scared and understand it must have been low hgb and being in the mountains.
I never got this information in advance so I got quite scared, so I think to those of you being anemic: be aware of this. It might not be dangerous but it sure felt uncomfortable.

I must laugh when I hear about you licking your lips watching people eat each other..I also had hunger for blood and remember my son had some blood on his leg from a bruise and while I was washing it I got this urge to taste it...I didn't but it stroke my mind that I was going "mad"...turning in to half human/half vampire.

Now; 6 weeks post tx and I feel much better! Hope you recover fast Boceprevirgal! Sounds nice to ride on your bike - must be a nice feeling of freedom!

Helpful - 0
190885 tn?1333025891
i'm not sure if feeling good is the trick to cure...but if it makes it possible to stay on tx then i guess its a good thing....when i was on tx i ate the drugs till i couldn't get out of bed...was falling down many times...maybe it was too dangerous but thats how it went...i have noticed over the years the folks with bad symptoms that have trouble just getting up seem to svr...i wouldn't reduce riba to be able to exercise or work..only to continue tx....its great that your feeling good....good luck...billy
Helpful - 0
Avatar universal
Ooh, thanks for that reminder, I have been planning a camping trip high in the mountains (our usual camping spot) for awhile, but now I think maybe by The Sea would be better :D
Helpful - 0
Avatar universal
Bo...LOL....Do you watch Dexter?  Remind me to watch my back if I head to the bay area anytime soon.  "Jules a la sushi"
Helpful - 0
Avatar universal
  Yeah, Billy, you did the right thing, biting the bullet.
  I do feel I "wimped out" a bit, riba-reducing at 19 weeks, but I had been Undetected at 4 weeks, before I even began the Victrelis, so I felt that was also a good sign.
  I didn't reduce my riba for work or exercise...but because I my hip and knee both popped out at the socket, and I was unable to even walk, or a few weeks there. I was fearful that I would end up in a wheel-chair, possibly from some auto-immune disorder.
   The strange part was the joint problems cleared almost immediately, after the riba-reduction, and I'm not sure why. I also had a fear that it may have been a side effect of the Procrit, so I discontinued the Procrit 9 weeks before my eot.
   When I complained to the my Treatment Doctor,
about my joints popping out (I'd here a clicking sound, and be in intense pain, until it would pop back in again, never even heard of something like this happening?), she advised me to talk with my Primary Care Physician about it. I felt that was strange, since the meds were what were causing the problem...so what would my PCP no about it...she knows close to nothing about Hep C. When my liver enzymes were elevated 10 times higher than the year before, she didn't even mention it to me, wt???
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis Social Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?